Picture of Michael Anzalone

Patients Injured Due to Coumadin and Heparin Errors

Blood clots result in severe conditions, such as stroke, pulmonary embolism, heart attack, leg blood clotting, and death. Medications for blood thinning are usually prescribed to mitigate existing clots, and prevent subsequent formation of other clots.

Unfortunately, Coumadin and Heparin medications have catastrophic side-effects if they’re not administered or prescribed properly.

Pharmaceutical companies are stipulated to admonish patients of any risks linked to the medications; many of the adverse effects associated with medicines for blood thinning are concealed or understated.

The only method for change to be made is to hold liable these companies when Coumadin and Heparin errors in medications result in sustained injuries, or wrongful death.

Abuse or Misuse of Blood Thinner

Among the chief causes of harmful side effects, in relation to medications for blood thinning, is overdose. However, poor blood monitoring and drug interactions may result in the condition exacerbating, or excess in bleeding.

The following are ways which Coumadin, Heparin, and similar blood thinning medicines can result in sustained damages:

An overdose of medication for blood thinning can cause catastrophic bleeding in the brain, the heart, or throughout the body.

Patients have erroneously received prescriptions, in several cases, that were multiple times as potent as labeled on the pill.

It takes less than no time for a mistake such as this to result in catastrophic complications, or deadly circumstances.

Blood thinners can have an adverse reaction with other medicines, but physicians usually neglect to educate a patient on how a diet can affect drug interactions.

Certain foods can actually function as an organic blood thinner. In combination with medication for blood thinning, effect and potency may increase.

Understanding what medicines and foods to avoid are vastly important when indulging blood thinning medicines; unfortunately, patients have not received the necessary education to prevent interactions unintended.

Medical staff members or nurses with the task of administering medicines to patients may administer an incorrect dosage, or misread instructions, to place a patient at risk of sustained damages.

An excess in bleeding can be life-threatening. Therefore, it is crucial that physicians test any blood of a patient on a routine basis, if he or she needs to take blood thinners, in order to make certain that the patient doesn’t risk severe bleeding, and to make adjustments with prescribed medication dosage if necessary.

Normally, this is considered to be inconvenient. It may alert a physician, however, to a likely problem in the early stages to save the lives of patients.

Complications can be caused by a number of patients injured due to Coumadin and Heparin errors, as well as human mistakes.

It is crucial, essentially, to understand the circumstances as they unfold to build a successful case.

Records should be compiled, which is crucial, for you to remain organized in documentation of medical prescriptions, prescribed doses of medicine, and the medical professional who filled the prescription, or administered medications.

These documents will be able to trace the succession of events, which precedes the sustained injury.

Contact us for a free consultation or call Anzalone Law Firm PLLC, at: 603.548.3797

Client Reviews
★★★★★
Great lawyer...Professional, organized, caring and effective. Michael is very informative and was always willing to explain the reasons behind what was being done. Can't say enough about how helpful he was every step of the way. It was really nice to feel like I actually understood what was going on with my case.